MAUDE Adverse Event Report: ACCESS VASCULAR. INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR. INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number MID-141CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the midline catheter was inserted on (b)(6) 2024 and removed on (b)(6) 2024.The complainant added that the facility providing care to the patient was having difficulty flushing the line.The complainant added that her understanding is that the facility initially flushed the line with a 10ml syringe, and then moved to a 5ml and 3ml syringe.The line started working and then "clotted off", so the facility sent the patient to the er to have the line replaced.Upon removal, the line was observed to have a break at the 8cm mark with signs of material stress and rupture from internal pressure.At the time that the catheter was removed, a swab cap was attached to the catheter in place of the standard needless neutral connector.No photographs of the catheter were taken and the facility reported that they would not return the catheter for avi's evaluation.A review of the lot history revealed no nonconformances associated with the production lot.The avi ifu specifies the use of a syringe of "10ml (or larger)" for flushing and heparinization.Based on the information provided by the complainant, the likely cause of the break is that the user employed syringes less than 10ml and subjected the line to a high level of pressure.
 
Event or Problem Description
Report of a break in a midline catheter.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR. INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR. INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key20645646
Report Number3015060232-2024-00022
Device Sequence Number12604273
Product Code FOZ
UDI-Device Identifier00850030354358
UDI-Public(01)00850030354358
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberMID-141CM
Device Catalogue Number80H04104
Device Lot Number04052413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown